?

Log in

Pain Shakey - Redhead Rantings [entries|archive|friends|userinfo]
Lanette

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

Pain Shakey [Sep. 18th, 2008|06:24 pm]
Lanette
[Current Mood |crappycrappy]

It was so bad by the time I got home my legs were SHAKING. My bad leg was part numb, part agonizing electric pain shooting and burning and weak/hard to move. It's like moving partly dead logs up the stairs and it takes effort to get it to move. I barely got into my house. Had to take a pill I can't afford to take. I'm worried. Why the sudden downturn in wellbeing this week? Please? Physical therapy was starting to work? Could 2 new exercises really make me feel this much worse? I even got Craig to help me blow up my yoga ball to do my homework ab exercises.

I lit Vanilla candles and turned up the heat. I'm on my laptop under a blanket in my one comfy hoodie, trying to find some comfort and stay calm. I am just thankful that mentally I'm doing well. I thank God that I no longer want my life to end when my pain flares up because I love life so much more. That is a way better place to be. Mentally right now, life is at an all time high. Physically, I struggle. Please? Heal my spine? Let this work I'm doing finally ease the muscles into supporting my spine so it no longer causes all of this nerve pain. I will use the time and energy to do amazing things.
LinkReply

Comments:
[User Picture]From: prairieflower
2008-09-19 01:35 am (UTC)
Oh Lanette! I'm so sorry you're hurting so badly. :(

I often wish for magic wands to heal my friends, and this is one of those cases that I long to just wave away. Chronic pain is no fun at all. I'm sorry you have to endure it.

I'm you've posted the WHY in the past, but right now, I just don't remember. What is causing your pain?

I am sorry PT seems to have caused a flare up. I know it's frustrating when something that is supposed to help makes you feel worse. I've been in that kind of situation before and find it infuriating.

I hope you feel better soon. *gentle hugs*
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-09-19 01:39 am (UTC)
They know that I have nerve pain and damage in my right leg, but they aren't sure if my endometriosis lesions or the recent finding that my spine bends the wrong way at the bottom when standing or bending backwards is the cause.

When they did my surgery, the had to resew all of my abdominal muscles because they were too far apart, so they were hoping building them up with Physical Therapy would help my spine move the right way again. It has been 2 months now, and I promised to try this for 4 more months. The other options are scary and unproven, so I'm hoping this works.

*hugs* Thank you for your kind words.
(Reply) (Parent) (Thread)
[User Picture]From: prairieflower
2008-09-19 01:44 am (UTC)
Thanks for filling this forgetful girl in. I remembered the endometriosis pain.. My mother suffered for years with that. I remember her in pain so often... I'm sorry you have to cope with that.

Are you taking something for nerve pain? You mentioned Lyrica before, right? I just started taking something for nerve pain myself. So far, so good.

I hope PT ultimately does help you. I know it can be a tough process. When I was going for my shoulder, I had times I was just ready for it to end and was cussing my physical therapist for making me work so hard. But in the end, through all the pain, I say it was worth it for me. I hope it's worth it for you, too.

I'm glad you've decided to give it a shot and see if it helps... It makes me really happy to see such a fighter, someone who won't give up. So many people don't want to do the hard work, the dirty work, they'd just rather be discontent, suffer, be unhealthy... you're the exact opposite of that, and I really love seeing that in you.
(Reply) (Parent) (Thread)
[User Picture]From: starrynytes4me
2008-09-19 01:59 am (UTC)
I had to go off the lyrica after getting the 23 day migraine, sadly, as it worked better than anything else. I'm on a very high dose of Cymbalta now for nerve pain, as well as Keppra (maximum dose) and a low dose of Vicoden, but I had to take extra today I was in such pain, which is lame (I'm not supposed to) and it puts me in a bad situation where I'll run out.

The other option is spinal fusion which is a terrible surgery that leads to MORE spine problems. I am hoping I can get the pain so I can manage it with exercise, accupuncture, and medication.
(Reply) (Parent) (Thread)
[User Picture]From: prairieflower
2008-09-19 03:01 pm (UTC)
Oh I remember the migraine! I forgot that was caused by the Lyrica. What a shame. Have you tried Neurontin yet? Or are the doctors not wanting to for risk of another migraine?

I hope you have some good days so that your need for an extra pain pill evens out and you don't run short.

I hope you can manage without that surgery too. Things like that just make me cringe. I don't know that I've ever met anyone who's had that surgery and been happy they did it.

I'll keep you in my heart and thoughts and hope for lots of pain free days!
(Reply) (Parent) (Thread)
[User Picture]From: starrynytes4me
2008-09-19 04:37 pm (UTC)
Neurontin was the first one they tried. I got the ravenous hunger side effect with it, to where I would eat an entire chicken, a can of green beans, and still feel STARVING. 10% of people get that side effect. Anyhow, I can't take it because it would be a major weight regain risk. I put on 20lbs in 2 months on that med.

Today is a better day and I'm working at home, so I'm trying to take one less pill even if I drink wine tonight to deal with the pain, it will be good! :)
(Reply) (Parent) (Thread)
[User Picture]From: prairieflower
2008-09-19 04:39 pm (UTC)
Neurontin makes me feel munchy, I don't really feel ravenous, but I do feel very much like eating. I do allow myself a little snack, but it's always low calorie and diet-friendly.

I've noticed it's worse in the evening when I take my night time dose, during the day it isn't so bad. Maybe it's because I'm getting sleepy and have always been a comfort eater.

I'm so glad today is a better day for you. I hope it stays that way. I'm also glad you can work from home and take it easy.

(Reply) (Parent) (Thread)
[User Picture]From: dove
2008-09-19 02:39 am (UTC)
*hugs*

For what it's worth, I am SO proud of you. You always do everything you can to try.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-09-19 03:59 am (UTC)
*hugs* Thank you, sweetie. I am just hoping that we'll see it improve soon.
(Reply) (Parent) (Thread)
[User Picture]From: graphxgirl
2008-09-19 04:25 pm (UTC)

sympathy

i finally have a small inkling into what daily life for you must be like. endo pain is really bad for me, so bad last night that i was feeling nauseous and couldn't eat and had to go straight to bed (i missed South Park, damnit!).

also, i got a major oral surgery last weekend and in lots of pain daily, as well as the stress and anxiety of not being able to feel the left side of my chin or lower lip. i have a huge lump on my left jawline that i think is blocking the nerve. it's scary, because it's been 6 days since surgery, and i still am in huge pain, and can't feel these areas.

i even skipped taking vicoden last night, because i don't want to get dependent on it.

in comparison, this must be just a minor day for you, even though it's huge for me, and i'm almost in tears all of the time.

(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-09-19 04:33 pm (UTC)

Re: sympathy

You poor thing! One thing that does help when I get panic from the endo pain is a nice bath. I hope you get some relief from the jaw pain. It sounds awful!

You can get addicted to vicoden, but if you use it as directed, for pain, it's a very low risk. Just make sure you follow the instructions and no matter what, never take more than 4000mg tylenol TOTAL in one day (24 hours) or it can very easily harm your liver.
(Reply) (Parent) (Thread)
[User Picture]From: zombierutabagas
2008-09-19 04:59 pm (UTC)

:(

I'm sorry you are in so much pain sweetie, I hope today is better (it's Friday now). I send you one thousand hugs through the internets.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-09-19 05:07 pm (UTC)

Re: :(

Thank you! Today is (mercifully) much better.
(Reply) (Parent) (Thread)